Alert archive / Montana / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 27, 2017, 5:43 PM MDT for Phillips County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 5:43 PM MDT (23:43 UTC)
- Expired
- Jul 27, 2017, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 150 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -445 J/kg
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WGUS55 KGGW 272343
FFWGGW
MTC071-280245-
/O.NEW.KGGW.FF.W.0001.170727T2343Z-170728T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Glasgow MT
543 PM MDT THU JUL 27 2017
The National Weather Service in Glasgow has issued a
* Flash Flood Warning for...
West central Phillips County in northeastern Montana...
* Until 845 PM MDT
* At 541 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Zortman, Landusky, and portions of Highway 191.
Excessive rainfall over the burn scar will result in debris flow
moving through the July Fire burn area and locations downstream. The
debris flow can consist of rock, mud, vegetation and other loose
materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 4792 10863 4794 10862 4796 10847 4784 10837
4777 10868 4792 10871
$$
AEH1 follow-up statement
127
WGUS75 KGGW 280116
FFSGGW
Flash Flood Statement
National Weather Service Glasgow MT
716 PM MDT THU JUL 27 2017
MTC071-280123-
/O.CAN.KGGW.FF.W.0001.000000T0000Z-170728T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Phillips MT-
716 PM MDT THU JUL 27 2017
...THE FLASH FLOOD WARNING FOR WEST CENTRAL PHILLIPS COUNTY IS
CANCELLED...
The heavy rain has ended over the July Fire burn scar. Flooding is
no longer expected to pose a threat, but these rain storms this
evening could have begun to weaken the bare and steeper burned
slopes. Please continue to heed any remaining road closures.
LAT...LON 4792 10863 4794 10862 4796 10847 4784 10837
4777 10868 4792 10871
$$
MICKELSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:16 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 27, 3:16 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 316 PM MDT Thu Jul 27 2017 .SHORT TERM...for northeast Montana...tonight through Sat... As another weak disturbance move across mainly zonal flow aloft this evening, there are still chances of showers and thunderstorms to impact our CWA tonight and into early tomorrow. Thunderstorms across Roosevelt and Richland counties along the shortwave disturbance earlier today were fairly efficient rainmakers, and these showers and storms tonight should be no different, as monsoonal moisture is still being pulled northward. Models still vary widely regarding QPF, so am hesitant to give concrete amounts. The majority of the precipitation is expected to fall over our south and eastern areas, but storms may still develop over the higher terrain in the west. Behind this disturbance, northwest flow aloft returns as a high pressure ridge moves back over the region. Hot temperatures and low humidities will return to northeast Montana, and surface winds will increase from the NW. Currently, no fire weather products have been issued, but if winds do become stronger than anticipated, this will become a concern. Hickford .LONG TERM...Sat night through Thu... Period will be borderline hot as the upper ridge pushes into the area through the weekend. High temperatures reach the upper 90s in most places Sunday that may need attention. Fire weather concerns continue to look marginal as winds remain 10 mph or less while lowest Minimum Humidities are in the teens. TFJ Previous Discussion... Upper ridge remains in place over the western states through the weekend and into next week. The broad flat shape of the ridge should keep temperatures hot but not excessive, generally in the low to mid 90s for maxima. More uncertainty surrounds the chance for thunderstorms. Flatness of the ridge will likely keep monsoonal moisture from reaching as far north as Montana which will limit convective potential even as weak shortwaves move through the ridge. Models also not in good agreement with timing the shortwaves, increasing the uncertainty. Overall expect hot and dry conditions to continue into next week. Ebert && .AVIATION... Flight Conditions: VFR. Synopsis: Low pressure will move through east-central Montana and into North Dakota Friday. Scattered showers are expected to linger overnight especially in the Glendive area as a result. Sunshine will return Friday. Winds: East/Southeast winds will diminish overnight. TFJ && .FIRE WEATHER... A weak disturbance riding along the SW flow aloft will continue to move across our area tonight and into early tomorrow morning, bringing a chance of showers and thunderstorms. Currently expect most of these to remain over our south and east, but the burn sites may still see some activity. Fortunately, these should have at least a little rain with them. West- northwesterly flow returns tomorrow, and the concern here will be lower humidities and potentially gusty winds, along with the hot temperatures, throughout our western zones. Surface winds from the SE around 10 to 15 kts will shift around from the NW with some gusts potentially reaching 20 to 25 kts by Friday afternoon. Last reports indicate that fire crews are making excellent progress on containment. Low humidities and warm temperatures may be a concern tomorrow, but currently do not expect winds to be strong enough to warrant fire weather headline products. Hickford && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:17 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 6 hr |
Nearby
Flash Flood Warnings in Montana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.